Alert archive / California / Wind Advisories in 2016
Wind Advisory 26, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 16, 2016, 3:50 AM PDT. It took effect at Oct 16, 2016, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 3:50 AM PDT (10:50 UTC)
- In effect from
- Oct 16, 2016, 2:00 PM PDT
- Expired
- Oct 16, 2016, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
706 WWUS76 KSTO 161050 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 350 AM PDT SUN OCT 16 2016 ...GUSTY SOUTH WINDS THIS AFTERNOON INTO EARLY EVENING ACROSS PORTIONS OF NORTHERN CALIFORNIA... .STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS PORTIONS OF INTERIOR NORTHERN CALIFORNIA THIS AFTERNOON INTO EARLY EVENING AS A COLD FRONT MOVES THROUGH. CAZ014>017-066-068-170300- /O.NEW.KSTO.WI.Y.0026.161016T2100Z-161017T0300Z/ BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...BURNEY...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...PARADISE... CHESTER...QUINCY 350 AM PDT SUN OCT 16 2016 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * TIMING...SOUTH WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED LATE THIS AFTERNOON. * WINDS...SOUTHERLY WIND 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. DOWNED BRANCHES MAY CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 3:45 AM PDT, 5 minutes earlier.
Area forecast discussion, Oct 16, 3:45 AM PDT, 5 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 345 AM PDT Sun Oct 16 2016 SYNOPSIS... Periods of rain...heavy at times, gusty winds, and high mountain snow into Monday. Drier weather expected the rest of the week with warming temperatures. && .DISCUSSION... Moist southwest flow continues to bring some showers in a band along and south of I80, and this will continue through the morning. Snow levels are still quite high, so precipitation is in the from of rain, except over higher peaks. Some showers are also extending over the Coastal Range into Shasta County. The next in a series of systems with a surface cold front is approaching the area to bring additional precipitation and wind for Sunday afternoon. There is the potential for some afternoon thunderstorms over the northern and central Sacramento Valley, spreading into the foothills as cold air aloft brings some instability. Shear looks rather strong, but the timing of the cold frontal precipitation band is not favorable for strong storms, though, as it moves through too late in the afternoon. This slower timing will prevent further destabilization from solar heating in clearing behind the front. Still, a few rotating storms could develop, so can't rule out severe weather. Wind will pick in the afternoon over the Sacramento Valley, northern foothills, and eastern Shasta County. and will reach 15 to 30 mph with gusts to 45 mph. A Wind Advisory is in effect starting at 2 pm. Winds will decrease early this evening behind the cold front. Snow levels will generally remain above pass levels today but could drop to around 7000-7500 feet in heavier showers. Snow levels will lower tonight into Monday morning. Light snow accumulations are possible at the major pass levels, including Donner Pass on I80 and Echo Summit on Highway 50 Sunday night into Monday. Lassen Park and higher elevations passes such as Carson Pass, Ebbetts Pass and Sonora Pass could receive more significant amounts of snow impacting travel, especially tonight. Dropping snow levels to pass levels in the evening, then down to around 6500 feet in the morning will bring the possibility of travel impacts to the major passes. Will be issuing a Winter Weather Advisory for early season snow Sunday evening through Monday Morning. Lighter showers on Monday should be the foothills and mountains. There is just a slight chance over the Shasta mountains by Tuesday, with drier and warmer weather elsewhere as upper level ridging begins to build in. The warming and drying trend continues through the week. EK && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Upper level high pressure will bring fair skies and near normal temperatures Thursday and Friday. A couple of weak weather systems passing through the Pacific Northwest next weekend will flatten the west coast ridge. This will bring a transition from light northerly flow to light onshore flow. This onshore flow and a slight airmass cooling will bring a cooling trend next weekend. Conditions will remain dry through the extended period however with just some high clouds next weekend. && .AVIATION... VFR occasional IFR ceilings today in the valley with IFR over the mountains in showers. A Pacific frontal band moves into the northwest corner of the state later this morning with rain and IFR conditions after 18z northern Sacramento valley moving southward into the northern San Joaquin valley by 00 to 06z. A slight threat of afternoon thunderstorms northern Sacramento valley and foothills. Increasing southerly winds after 18z with gusts to 40 mph northern Sacramento valley. Winds decreasing after sunset. && .STO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 2 PM this afternoon to 8 PM PDT this evening for Burney Basin / Eastern Shasta County-Central Sacramento Valley-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Southern Sacramento Valley-Western Plumas County/Lassen Park. Winter Weather Advisory from 5 PM this afternoon to 11 AM PDT Monday for West Slope Northern Sierra Nevada. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 4:17 AM PDT | Winter Weather Advisory | STO | 31 hr | |
| Oct 16, 2:00 PM PDT | Areal Flood Advisory | STO | El Dorado, Nevada, Placer, Sacramento | 3 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.